Buprenorphine Detox and Withdrawal

Buprenorphine is a prescription medication used for the treatment of moderate, severe and chronic pain. It is classified as a narcotic analgesic. It works by interrupting the pain signals sent from the central nervous system to the brain. This medication can be highly addictive and habit-forming. People can easily become addicted while taking this as directed by a physician and also by taking the drug recreationally to get high.

According to the Centers for Disease Control and Prevention, 15,000 people in America die from the misuse of prescription medications and from addiction annually. Those addicted to buprenorphine could be putting their lives at risk and could become part of this statistic. Noticing the signs of addiction is the first step to getting an addict treatment. For more information on addiction and treatment and to learn about buprenorphine detox centers, call 1-888-287-0471 Who Answers? .

Side Effects of Buprenorphine

Many patients experience side effects while taking the medication. Sleepiness, dizziness, headaches and constipation are common and usually do not require immediate attention. Serious side effects or reactions that require a doctor’s care include hallucinations, severe stomach pain, fainting, trouble waking from rest, and difficulty breathing. Someone who is experiencing these side effects regularly may be on the drug all the time. Recognizing these side effects can help you spot addiction.

Signs of Buprenorphine Addiction

Many signs of substance addiction are easy to notice. Taking the medication in large dosages or taking the medication multiple times a day may be a sign of addiction. Taking the medication without a legal prescription is another indicator of a possible addiction. Changes in social behavior are also noticeable with addiction. Someone who is stealing to pay for drugs, lying to friends and family, and becoming socially withdrawn needs help right away. If you suspect there is an addiction, you must also watch for buprenorphine overdose symptoms, so you can help your loved one in the event of an emergency. Get more information about buprenorphine detox centers at 1-888-287-0471 Who Answers? .

Signs of an Overdose

There are many dangers involved with taking too much buprenorphine at one time. Buprenorphine overdose symptoms include:

  • Seizures
  • Loss of consciousness
  • Heart palpitations
  • Difficulty breathing
  • Tremors
  • Nausea

“Addicts and users of buprenorphine can also overdose if the drug is misused.”Symptoms such as impaired vision, slurred speech and impaired mobility could be indicators that the person has mixed buprenorphine with another substance. Recognizing the problem is your best chance of getting the patient needed treatment.

Addicts and users of buprenorphine can also overdose if the drug is misused. Someone who has overdosed needs to be rushed to a medical facility. If this is not possible, call emergency services to the patient’s location. Many times the patient’s stomach will need to be pumped. This is effective at removing buprenorphine from the body. Other medical procedures may be necessary, depending on the seriousness of the overdose. After the patient has made a full recovery from the overdose, authorities may take him or her to a buprenorphine rehab center. For detailed information about treatment centers, call 1-888-287-0471 Who Answers? at any time.

Buprenorphine Withdrawal Treatment Facilities

Inpatient rehab is one of the most effective options for someone addicted to buprenorphine. With a buprenorphine detox program, the patient will have no access to the drug and will be under the guidance of medical professionals. The treatment center may stop the addict from taking the medication completely, or they may wean him or her off the medication in moderation. This will depend on how much medication the addict was taking and how often it was being taken. With the love and support of family, friends and staff members, the patient will be motivated to get clean. The withdrawal and detoxification program may take days or weeks, but this process is essential for an addict to recover. To learn more about all the treatment options available through buprenorphine detox centers, call 1-888-287-0471 Who Answers? .

Withdrawal Symptoms

Withdrawal from the medication may be troublesome at first. The different withdrawal symptoms the patient could experience include:

  • Headaches
  • Agitation
  • Mood swings
  • Cravings
  • High fever
  • Nausea

Once the patient has completed the withdrawal program, he or she will continue on the path to recovery. Many will still attend outpatient therapy sessions and receive treatment to increase the chance of staying clean after leaving the facility. Independent therapy and treatment are also available.

Don’t Delay Treatment

Getting the addict to a buprenorphine detox center as quickly as possible is beneficial for the addict. The longer the addict has been abusing the medication, the harder it will be to stop taking it. Do not be afraid to confront an addict when you are concerned about his or her substance abuse problem. More people die from prescription medication addiction than from heroin and cocaine combined, according to the Centers for Disease Control and Prevention. This means prescription drug addiction needs to be taken seriously. Parents can force a minor into rehabilitation if needed, but adults will have to be persuaded to get help. Do what it takes to get the addict you care about the treatment that is needed. Get all of your concerns and questions taken care of at 1-888-287-0471 Who Answers? .

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?